Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Nuts on Wellbutrin - help! starflower

Posted by MrSandman on April 20, 2004, at 23:58:15

In reply to Nuts on Wellbutrin - help!, posted by starflower on April 20, 2004, at 1:00:50

1. Your doctor originlly increased the your dosage by the greatest recommended amount in the shortest recommended interval of time. The adjustment to a longer interval, as your doc suggested, should provide you with a smoother, less agitated ride, though perhaps with a slower ascent of mood.

2.The peaks and valleys of mood you describe make perfect sense. Even with the XLs, it takes a while for the blood level to stabilize. Right now,
> "I feel horrible when I wake up (really depressed) then feel better an hour after I take my dose, only to find that at 6 or 7 every evening my mood drops so far that I feel like I'm falling off a cliff. It hits me out of nowhere."

That sounds like the Wellbutrin begins to do its work after you take it, but that your system hasn't yet accumulated enough to carry you through the day. You describe some early therapeutic effect, the daytime mood lift. And it's come very early in the course of treatment. I take these as strong predictors of further, longer lasting benefits in the weeks ahead.

3. I am not minimizing the unpleasantness of the side effects you are experiencing. I've been where you are more than once. It's frightfully painful and confusing.

However, a tremendous number of patients feel an intensification of symptoms as a depression begins to lift, whether spontaneously or as a result of treatment. (This is why suicide rates soar in springtime as numb, vegetative depressives suffer the sharp pain and agitation that so often precede the therapeutic effects of sunnier days. ) This is an awfully perverse natural reality. But your very misery could well be a sign of healing that is under way.

4.Wellbutrin is known to energize, lift mood, and calm, often in that order. Right now it's a lot of energy a,little mood lift, and precious little peace to a brain that's been sad and anxious for a long spell. But better days are likely ahead as the effects begin to balance out.

5. >"Please help, I feel like I am going crazy, my moods are just all over the place."

You may feel like you're going crazy, but there's less likelihood of psychosis with Wellbutrin than any other antidepressant. Wellbutrin tends to cause fewer long-term side effects than any other antidepressant,which is a good reason to see it through a fair trial- another 2 or three weeks.

6. Meanwhile, it might be a good idea to ask your doctor for something like Klonopin or Xanax , as needed (PRN), to reduce the tension,agitation and anxiety you are feeling.

Feel free to ask questions, tell of your progress, or just plain scream at me.

Best wishes.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:MrSandman thread:337963
URL: http://www.dr-bob.org/babble/20040417/msgs/338275.html